Discussions By Condition: Endocrine conditions

Bitter taste

Posted In: Endocrine conditions 3 Replies
  • Posted By: Anonymous
  • August 29, 2006
  • 03:46 PM

I have hypothyroid, I take Synthroid for it. I also have Rosecea on my face and vitaligo. In March I was taking Tetreacycline for the Rosecea. It acts up every now and then and I take it and it will calm down. I use a antibiotic cream for it every night. In March I got what I thought was a yeast infection in my mouth. I got a bitter taste and a weird sensation on the end of my tongue. I went to the doctor and they gave me nystantin and it went away. Well it has come back in the last few days. I cant stand the taste so I am taking the left over nystantin. When I look oral yeast infections up on the internet they call it Thrush and it looks awful. I dont have any white or red bumps I just have that bad taste. What has scared me is that the websites say that that is a sign of mouth cancer. Please help me figure this out. Now I'm really scared. Thanks

Reply Flag this Discussion

3 Replies:

  • Oral Thrush can be caused by a few things, and if it is a sign of cancer it is a very rare one. More commonly it occurs from immunocompromised patients, Diabetes, and following antibiotic therapy (which is probably the cause in your case) If the Nystatin works use it as needed, if it just wont go away try seeing if your Doc thinks fluconazole (Diflucan) would be better.
    Anonymous 42,789 Replies
    • November 11, 2006
    • 04:22 AM
    • 0
    Flag this Response
  • I just read you paragraph on bitter taste. I to have the same problem. It started a week ago. I am questioning the synthroid medication, a change in the manufacturer? I am going to the doctor to have it check out
    Anonymous 42,789 Replies
    • January 22, 2007
    • 10:47 PM
    • 0
    Flag this Response
  • Hi Yummytrout, I also have Rosacea. I had taken tetracycline for 5 years, until it lost its effectiveness. Then I took Septra-DS. I took it for over 5 years, until its side-effects were to much and again, had to switch to something else. This time I went on cephalexin. I got tired of all the problems of antibiotics. So, I did some research, and found that their is a supplement that can help reduce the redness, pimples, and if you have ocular rosacea, help with your eyes being sore. The supplement is: 21ST CenturyTriple Omega Complex 3 - 6 - 9Reflux Free Their is alot of good brands out there besides this one. If you do try it, just be sure that you get one that is REFLUX FREE. The product contains fish oil, and for most people, when you take a supplement with fish oil, they have a problem with belching back the fish oil and getting a fishy taste in their mouth. But with one that is REFLUX FREE, this will not happen. I will also tell you that if you try this, you need to be patient with it. It took me almost a month before I noticed a difference. By the end of the second month, and over the next 2 weeks, I started to go off the antibiotics. I have now been off antibiotics for over a year! If I had only know about this supplement over 10 years ago, I would have never had to take the antibiotics! I take 1 softgel a day. It works fantastic. Give it a try, you will be glad that you did! Before taking this supplement, I also had dry eyes, but the Omega took care of that too, no more sore eyes! If you check out Omega 3 fatty acids, you will find that they have many other health benefits also. GOOD LUCK...TAKE CARE...SKEETER. :)
    skeeter 42 Replies
    • January 23, 2007
    • 02:59 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?